# SDR FQAR20210518002

- Difficulty date: May 13, 2021
- Submitted: May 18, 2021
- Operation: General aviation
- Aircraft: N748PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2881190
- Aircraft time: 2,286 hours
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire Harness
- Condition: Damaged
- Location: Zone 100
- Part time: 2,286 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS WRITTEN UP FOR "HEADING IS X'ED OUT ON PFD" DURING TROUBLESHOOTING IT WAS FOUND THAT THE WIRING BUNDLE FOR THE G1000 SYSTEM WAS ROUTED ALONG THE AFT SIDE OF THE SPAR BOX TO THE LEFT SIDE OF THE AIRCRAFT WHERE IT HEADED AFT TO THE TAILCONE. THE BUNDLE WAS SECURED IN PLACE WITH ZIP TIE MOUNTING PADS THAT WERE SECURED IN PLACE WITH DOUBLE SIDED TAPE, THE BUNDLE WAS ROUTED OVER THE SCREWS THAT SECURE THE EXTERNAL WING SPAR BOLT COVER TO THE FUSELAGE. IT WAS FOUND THAT THE END OF A SHEET METAL SCREW HAD DAMAGED ONE OF THE WIRES IN THE BUNDLE AND CAUSED THE HEADING ISSUE. THE WIRE WAS REPAIRED AND BUNDLE WAS REROUTED CLEAR OF ANY SCREWS THAT COULD CAUSE DAMAGE. A PRECAUTIONARY INSPECTION OF OTHER G1000 EQUIPPED ARCHER IIIS IN THE FLEET SHOULD SIMULAR ROUTING AND CONDTIONS. THE WIRE BUNDLES WILL BE RE ROUTED AS THEY ARE IN FOR SERVICING.
